Heavy Snow, Central High Plains/Estancia Valley County
- When
- February 13, 10:00 PM MST to February 14, 11:00 AM MST
- Where
- Central High Plains/Estancia Valley County forecast zone
- Reported by
- COOP Observer
Heavy snow fell overnight across the west central and central mountains and the adjacent highlands. Amounts along the Sandia crests east of Albuquerque reached 10 to 13 inches with 4 to 7 inches spread across metro Albuquerque.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Heavy snow fell overnight across the west central and central mountains and the adjacent highlands. Amounts along the Sandia crests east of Albuquerque reached 10 to 13 inches with 4 to 7 inches spread across metro Albuquerque. Satellite snow coverage and various reports showed 6 to 8 inches in the west towards Grants and Gallup, 5 to 10 inches in the central areas from Ruidoso north to Las Vegas and 2 to 5 inches east along Interstate 25 to Tucumcari.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 13, 9:10 PM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 910 PM MST TUE FEB 13 2007 .UPDATE...REMOVED THE EARLY EVENING WORDING FROM SOME ZONES AND LOWERED TEMPS CENTRAL AND ESPECIALLY EASTERN ZONES. STRONG COLD ADVECTION CONTINUES OVER THE NORTHEAST AND EAST CENTRAL PLAINS. 40 && .PREV DISCUSSION...629 PM MST TUE FEB 13 2007... HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE EAST CENTRAL PLAINS AND CHAVES COUNTY THROUGH WEDNESDAY NIGHT. BASED ON CURRENT RADAR TRENDS AND MODEL FORECASTS. 40 215 PM MST TUE FEB 13 2007... 18Z SFC ANALYSIS SHOWS A STNRY BOUNDARY DRAPED SOUTH TO NORTH ACROSS CENTRAL NM. THIS SEPARATES VERY COLD AIR OVER THE E PLAINS FROM MILD AIR TO THE WEST. LATEST WV/IR SAT IMAGERY SHOWS A TROUGH AXIS ELONGATED NORTHWEST TO SOUTHEAST ACROSS AZ AND NM WITH A DRY SLOT MOVING EAST ACROSS NORTHERN SONORA AND CHIHUAHUA. A FEW LIGHTNING STRIKES WERE ALSO NOTED ALONG THE EDGE OF THE DRY SLOT. LATEST 400-200MB AIRCRAFT WIND DATA SHOWS A WEST TO EAST 140-160 KNOT JET OVER NORTHERN MEXICO. CURRENT RADAR TRENDS SHOW AN AXIS OF LIGHT TO MODERATE RAIN/SNOW OVER SW NM MOVING NORTHEAST INTO THE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN. 12Z MREF AND 15Z SREF GUIDANCE SHOWING EXCELLENT RUN TO RUN AND INTERMODEL CONSISTENCY WITH THE 500MB HEIGHT PATTERN THROUGH 12Z THURSDAY. 12Z NAM/GFS/UKMET ALSO IN VERY GOOD AGREEMENT WITH THE GENERAL 500MB...SURFACE...AND PRECIP PATTERN WITH THE UPCOMING WINTER STORM. SIDED WITH HPC ON THE SNOWFALL ACCUMULATIONS ACROSS THE FORECAST AREA. UPGRADED TO WINTER STORM WARNING FOR THE CENTRAL HIGHLANDS...SANGRE DE CRISTOS...SANDIA AND MANZANOS...SACRAMENTOS... AS WELL AS THE ALBUQUERQUE METRO AREA. MODEL SOLNS INDICATE THAT THE VORTICITY AXIS AND ASSOCIATED RAIN/SNOW WILL CONTINUE TO TRANSLATE SLOWLY NORTH AND EAST THROUGH THE OVERNIGHT PERIOD INTO WEDNESDAY AFTERNOON AS THE 500/700MB OPEN WAVES PUSH EAST WITH A STRENGTHENING UPPER LEVEL JET. NAM/GFS SHOWING LAPSE RATES ON THE ORDER OF 7-8C/KM OVERNIGHT WITH LIFTED INDICES NEAR -1C OVER THE SOUTHERN HALF OF CWA. CANNOT RULE OUT OF FEW THUNDERSTORMS PUSHING NORTH ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE CWA THIS EVENING. EAST WINDS ACROSS THE ALBUQUERQUE METRO AREA THIS AFTERNOON WILL LIKELY LEAD TO ENHANCED CONVERGENCE TO THE WEST OF THE CITY THIS EVENING. MODEL CROSS SECTIONS SHOW STRONG LOW LEVEL FRONTOGENESIS AND LOW LEVEL SATURATED EPV WILL COUPLE WITH MODERATE MID AND UPPER LEVEL DIVERGENCE ACROSS THE CENTRAL MOUNTAINS TO PRODUCE SIGNIFICANT SNOWFALL OVER THE JEMEZ...SANDIA AND MANZANOS...AND THE SOUTHERN PORTIONS OF THE SANGRES OVERNIGHT. SINCE MOST OF THE SNOWFALL WILL LIKELY FALL OVERNIGHT HAVE SIDED WITH A WINTER STORM WARNING FOR THE ALBUQUERQUE METRO AREA. THINK MOST ACCUMULATIONS WILL BE CONFINED TO GRASSY AND ELEVATED SURFACES FOR A FEW HOURS BEFORE TEMPS COOL ENOUGH FOR ACCUMULATION ON ROADWAYS. WILL KEEP WINTER STORM WATCH FOR THE E CENTRAL PLAINS SINCE UNCERTAINTY IS STILL A LITTLE HIGH THERE. GOING WITH ADVISORIES FOR THE GILA... LOWER RIO GRANDE VALLEY...AND NORTHWEST PLATEAU. WINTER STORM WILL SLOWLY TRANSLATE EAST INTO THE E PLAINS EARLY WEDNESDAY AS THE UPPER LEVEL JET MOVES EAST INTO TEXAS. SKIES SHOULD CLEAR FROM WEST TO EAST DURING THE DAY WEDNESDAY. CHILLY TEMPS ARE LIKELY WEDNESDAY NIGHT UNDER CLEAR SKIES AND SNOW COVER ESPECIALLY ACROSS THE WESTERN HALF OF THE STATE. QUIETER WEATHER PATTERN WILL WORK INTO THE STATE FOR THE END OF THE WEEK AND AT LEAST THE FIRST HALF OF THE WEEKEND. && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ002>013-016-017-026. WINTER WEATHER ADVISORY UNTIL 6 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ001. WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ014-015. WINTER WEATHER ADVISORY UNTIL 5 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ018>021. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 AM MST TUE FEB 13 2007 NMZ001>021-026-141300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 454 AM MST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS ARE IN EFFECT TONIGHT FOR WEST CENTRAL...NORTHERN...EAST CENTRAL...AND NORTHEAST NEW MEXICO. WINTER WEATHER ADVISORIES ARE IN EFFECT TONIGHT FOR THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL HIGH PLAINS. EXPECT SNOW BEGINNING TONIGHT WITH ACCUMULATIONS TO 4 INCHES THROUGH THE DAY ON WEDNESDAY. GUSTY WINDS WILL DROP VISIBILITIES TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WARNINGS CONTINUE THROUGH THE DAY WEDNESDAY WITH LIKELY EXTENSIONS AND UPGRADES TO ADVISORIES FOR ONGOING SNOW ON WEDNESDAY NIGHT...WHICH WILL SET UP ALONG THE INTERSTATE 40 CORRIDOR FROM THE WEST CENTRAL MOUNTAINS EAST TO THE TEXAS BORDER. SNOW WILL TAPER OFF THURSDAY FOR ALL AREAS EXCEPT TEXAS BORDER COUNTIES...WHERE SNOW WILL TAPER OFF ON THURSDAY AFTERNOON. NO HAZARDOUS WEATHER EXPECTED FOR FRIDAY NIGHT THROUGH MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW RUIDOSO 33.37N 105.64W
02/13/2007 E4.5 INCH LINCOLN NM PUBLIC
&&
44PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 10 W RAMAH 35.13N 108.67W
02/13/2007 M2.0 INCH MCKINLEY NM TRAINED SPOTTER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM SNOW 10 N QUEMADO LAKE 34.48N 108.50W
02/13/2007 M1.2 INCH CATRON NM CO-OP OBSERVER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 PM MST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM SNOW CHAMA 36.89N 106.58W
02/13/2007 M2.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0500 PM SNOW EL MORRO 35.04N 108.32W
02/13/2007 M1.0 INCH CIBOLA NM CO-OP OBSERVER
0500 PM SNOW PICACHO 33.35N 105.14W
02/13/2007 M2.0 INCH LINCOLN NM CO-OP OBSERVER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 10 W RAMAH 35.13N 108.67W
02/13/2007 M2.0 INCH MCKINLEY NM TRAINED SPOTTER
0330 PM SNOW RUIDOSO 33.37N 105.64W
02/13/2007 E4.5 INCH LINCOLN NM PUBLIC
0450 PM SNOW 10 N QUEMADO LAKE 34.48N 108.50W
02/13/2007 M1.2 INCH CATRON NM CO-OP OBSERVER
0450 PM SNOW CHAMA 36.89N 106.58W
02/13/2007 M2.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0500 PM SNOW EL MORRO 35.04N 108.32W
02/13/2007 M1.0 INCH CIBOLA NM CO-OP OBSERVER
0500 PM SNOW PICACHO 33.35N 105.14W
02/13/2007 M2.0 INCH LINCOLN NM CO-OP OBSERVER
&&
CJONES13 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18985, 18986, 18987, 18988, 18989, 18990, 18991, 18992, 18993, 18994, 18995, 18996, 18997.